MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102240
Medical Device Problem Codes Break (1069); Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr procedure and outside the patient, the daa double offset adapter right 80/45 did not hold broach properly.Surgery was finished with an s+n backup device.No injuries or surgical delays reported.
 
Additional Manufacturer Narrative
H6- device evaluation code: 2900.
 
Additional Manufacturer Narrative
It was reported that during a thr procedure and outside the patient, the daa double offset adapter right 80/45 did not hold the broach properly.Surgery was finished with an s+n backup device.No injuries or surgical delays reported.The device, used in treatment, was returned for investigation.Upon visual, slight signs of use such as dents and scratches over the whole device were detected.Apart from that, no abnormality at the connection site to the rasp could be detected.Previous investigations demonstrated that under specific circumstances the double offset adapter 80/45 may disconnect from the rasp during backslapping.An optimized design of the device has been released in order to reduce the occurrence of this issue.The root cause of this reported complaint is therefore a design issue.This version of the device will be monitored for similar issues.The returned device will be discarded.

Brand Name
DAA DOUBLE OFFSET ADAPTER RIGHT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10590765
Report Number9613369-2020-00183
Device Sequence Number2977360
Product Code JDI
UDI-Device Identifier00885556535394
UDI-Public00885556535394
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102240
Device Catalogue Number75102240
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer08/31/2020
11/06/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date09/28/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1